Highly Active Anti-retroviral Therapy Associated Hepatotoxicity: Case Report and Discussion

Published on:June 2019
Indian Journal of Pharmacy Practice, 2019; 12(2):126-128
Case Report | doi:10.5530/ijopp.12.2.26


Highly Active Anti-retroviral Therapy Associated Hepatotoxicity: Case Report and Discussion


Authors and affiliation (s):

Sai Deepak Gali, Deepishka Pemmasani*, Durga Prasad Thammi Setty

Department of Pharmacy Practice, Sri Padmavathi School of Pharmacy Practice, Jawaharlal Nehru Technological University, Anantapuramu, Andhra Pradesh, INDIA.

Abstract:

Anti-retroviral Drugs (ARV) drugs are always given in combination of two or three drugs like Tenofovir, Lamivudine, Efavirenz and is often referred as HAART therapy. Though it has potential to reduce the disease progression, it is often associated with adverse drug reactions like hepatotoxicity which has been the concern till date. We present here a case of 42-year-old patient who developed hepatotoxicity induced by ARV drugs with apparent risk factors of female gender and higher CD4 count. This case stresses the need for careful evaluation, regular monitoring and prompt omission of drug on suspicion of hepatotoxicity in reducing the mortality and morbidity in HIV infected patients.

Key words: Antiretroviral-therapy, Hepatotoxicity, Adverse drug reaction, HIV, HAART.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs